Alert archive / Kentucky / River Flood Warnings in 2009
River Flood Warning 21, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Oct 31, 2009, 11:03 PM CDT for Ohio County, Kentucky. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 11:03 PM CDT (04:03 UTC)
- Expired
- Nov 1, 2009, 3:02 AM CST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Ohio County, KY
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.26 ft at Nov 1, 2009, 4:00 AM CST.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLMK 010403 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1203 AM EDT SUN NOV 01 2009 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... ROUGH RIVER AT DUNDEE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...OHIO. .RECENT STEADY RAINFALL HAS FORCED THE RIVER TO RISE JUST TO FLOOD STAGE TONIGHT. FLOODING WILL NOT PERSIST...WITH THE CREST OCCURRING AT THIS TIME. EXPECT THE WATER LEVEL TO FALL BELOW FLOODSTAGE IN THE NEXT COUPLE OF HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED EARLY SUNDAY MORNING. && KYC183-010902- /O.NEW.KLMK.FL.W.0021.091101T0403Z-091101T0902Z/ /DUNK2.1.ER.091031T2345Z.091101T0245Z.091101T0302Z.NO/ 1203 AM EDT SUN NOV 01 2009 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE ROUGH RIVER AT DUNDEE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM SATURDAY THE STAGE WAS 25.2 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL BEGIN TO FALL TO BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 25.0 FEET...A SECTION OF KY 69 FLOODS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0 FEET ON JUN 2 2004. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Oct 31, 8:27 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 31, 8:27 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 927 PM EDT SAT OCT 31 2009 ...FORECAST UPDATE... MAIN CLOUD SHIELD HAS EXITED TO THE EAST...WHEREAS STILL HAVE SOME PATCHES OF MID-LEVEL CLOUDS APPROACHING SOUTHERN INDIANA AND OVER OUR SOUTHWEST ZONES. THESE FEATURES WILL NOT LAST THROUGH THE NIGHT AND EXPECT SKIES TO CLEAR SOON AFTER MIDNIGHT. LIKEWISE EXPECT WINDS TO GO CALM AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL STEADILY DROP TO DAYBREAK...THOUGH MAY BE JUST ENOUGH MIXING ABOVE THE SURFACE TO PREVENT IDEAL RADIATIONAL COOLING. HAVE NUDGED TEMPERATURES UP GENERALLY A DEGREE OR TWO FROM PREVIOUS PACKAGE. NEW FORECAST IS STILL MOSTLY BELOW GUIDANCE VALUES FOR TONIGHT...AND GIVEN CURRENT TEMPERATURE TRENDS THIS SEEMS REASONABLE. FORECAST COMES CLOSE TO THE AFTERNOON CROSSOVER TEMPERATURE FOR FOG DEVELOPMENT...BUT AGAIN THINK JUST ENOUGH MIXING ABOVE THE SURFACE TO PREVENT THAT AS WELL. VALLEY LOCATIONS MAY STILL SEE DEVELOPMENT AFTER MIDNIGHT...AND HAVE KEPT IN PATCHY FOG FOR THESE LOCATIONS. UPDATED ZONES WILL BE OUT SHORTLY. .SHORT TERM (TONIGHT AND SUNDAY)... AFTERNOON SATELLITE IMAGERY SHOWING CLEARING NOW WORKING INTO THE FAR WESTERN PORTIONS OF THE FORECAST AREA. CURRENTLY BACK EDGE OF THE CLEARING IS JUST EAST OF THE PENNYRILE PARKWAY AND HEADING EAST. BACK EDGE OF THE CLOUDS SHOULD GET TO THE KSDF-KBWG-I65 CORRIDOR BY 21Z AND THEN EAST OF I-75 BY LATER THIS EVENING. TEMPERATURES REALLY HAVE NOT GONE ANYWHERE THIS AFTERNOON WITH TEMPERATURES STAYING STEADY IN THE 51-53 DEGREE RANGE. A BRIEF WARMUP IN TEMPS IS POSSIBLE AT BWG AND SDF THIS AFTERNOON AS THE CLOUDS CLEAR OUT. SHORT TERM DETERMINISTIC AND ENSEMBLES ARE IN GOOD AGREEMENT WITH THE CLOUD COVER MOVING OUT OF THE AREA TONIGHT. IN GENERAL...BACK EDGE OF THE CLOUDINESS SHOULD GET EAST OF OUR AREA BY 02-03Z TONIGHT WITH SKIES REMAINING CLEAR AFTER THAT. PLANETARY BOUNDARY LAYER WINDS LOOK TO STAY UP TONIGHT WHICH SHOULD RESULT IN GOOD MIXING TO PREVENT WIDESPREAD FOG FORMATION. HOWEVER...PATCHY DENSE FOG WILL BE POSSIBLE IN THE VALLEY LOCATIONS AND NEAR BODIES OF WATER. RAW MODEL TEMPS HAVE COME UP SLIGHTLY FOR OVERNIGHT LOWS TONIGHT. BELIEVE OVERNIGHT LOWS WILL RANGE FROM 32-37 IN MOST LOCATIONS. FOR SUNDAY...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE OUR WEATHER PATTERN. SUNNY SKIES ARE EXPECTED THROUGHOUT THE DAY. GENERALLY STAYED A LITTLE BIT WARMER THAN THE RAW MODEL GUIDANCE HERE WITH HIGHS RANGING FROM THE UPPER 50S TO THE LOWER 60S IN THE NORTH WITH MAINLY LOWER 60S IN THE SOUTH. .LONG TERM (SUNDAY NIGHT - SATURDAY)... HIGH PRESSURE SPRAWLED FROM NEW ENGLAND THROUGH THE APPALACHIANS TO THE GULF WILL KEEP US DRY SUNDAY NIGHT INTO MONDAY. ON TUESDAY THAT HIGH WILL BE REPLACED WITH ANOTHER ONE COMING OUT OF THE PLAINS WHICH WILL PROVIDE US WITH ADDITIONAL DRY WEATHER. IN BETWEEN THE TWO HIGHS ON MONDAY NIGHT A DISTURBANCE WILL CROSS THE GREAT LAKES WITH A WEAK COOL FRONT REACHING SOUTHWARD TOWARDS THE OHIO VALLEY. MOISTURE WILL REMAIN VERY SHALLOW...PRIMARILY BELOW 5000 FEET...SO NOT MUCH SENSIBLE WEATHER IS EXPECTED FROM THIS FEATURE. A FEW SPRINKLES IN THE BLUE GRASS SHOULD BE ABOUT IT. ANOTHER WEAK...ALMOST CLIPPER-LIKE...SYSTEM WILL SCOOT THROUGH THE LAKES ON WEDNESDAY BUT RIGHT NOW IT LOOKS LIKE PRECIPITATION ASSOCIATED WITH THIS FEATURE WILL ALSO REMAIN TO OUR NORTH. ON FRIDAY ANOTHER WEAK COLD FRONT WILL SWEEP THROUGH AS YET ANOTHER DISTURBANCE CROSSES THE LAKES TO OUR NORTH...THOUGH A BIT FARTHER SOUTH THAN THE WEDNESDAY SYSTEM. THE 00Z ECMWF REALLY WRAPPED THIS SYSTEM UP AND BROUGHT SHOWERS TO OUR REGION...BUT THE GEM...OPERATIONAL GFS...AND GEFS WERE NOT AS EXCITED AND KEPT US DRY WITH HIGH PRESSURE RIDGING ACROSS THE GULF PREVENTING DEEP MOISTURE FROM INTERACTING WITH THE SYSTEM. A QUICK PEEK AT THE 12Z ECMWF SHOWS THAT MODEL TRENDING DRY. SO...WILL LEAVE FRIDAY DRY WHICH IS IN GOOD AGREEMENT WITH SURROUNDING OFFICES. THE BOTTOM LINE WILL BE A DRY LONG TERM FORECAST OTHER THAN A STRAY SPRINKLE IN THE BLUE GRASS MONDAY NIGHT. MOST RECENT MEX MOS ALSO SUPPORTS THIS WITH POPS STAYING AOB CLIMO. && .AVIATION (00Z TAF ISSUANCE)... VFR CONDITIONS EXPECTED FOR ALMOST ALL OF THE PERIOD. ONLY EXCEPTION MAY BE BRIEFLY AROUND DAYBREAK SUNDAY WITH MVFR FOG A SLIGHT POSSIBILITY AT EACH SITE. HAVE LEFT OUT OF THE FORECAST FOR NOW...BECAUSE CONDITIONAL CLIMATOLOGIES ARE ALL LESS THAN 25% FOR MVFR CONDITIONS OR WORSE. A LOT WILL DEPEND ON HOW EARLY THE WINDS DIE OUT AND HOW EARLY THE SCATTERED DECK OF CLOUDS AT 5-6 KFT DISSIPATES OVERNIGHT. AS WITH PREVIOUS THINKING...BEST CHANCE IS WITH LAKE FOG FORMATION NEAR KBWG. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........RJS SHORT TERM.....MJ LONG TERM......TR/13 AVIATION.......RJS
Hazardous weather outlook, Oct 31, 2:28 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 328 PM EDT SAT OCT 31 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 328 PM EDT SAT OCT 31 2009 /228 PM CDT SAT OCT 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 5:10 AM CST | River Flood Warning | LMK | Ohio | 8 hr |
| Nov 1, 6:19 AM CST | River Flood Warning | LMK | Butler, Warren | 14 hr |
| Nov 1, 6:19 AM CST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 33 hr |
Nearby
River Flood Warnings in Kentucky, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.